Alert archive / Pennsylvania / Flash Flood Warnings in 2007

Flash Flood Warning 2, NWS Pittsburgh, PA

June 2, 2007Butler County, Pennsylvania

NWS Pittsburgh, PA issued this flash flood warning at Jun 2, 2007, 10:33 PM EDT for Butler County, Pennsylvania. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 2, 2007, 10:33 PM EDT (02:33 UTC)
Expired
Jun 3, 2007, 12:30 AM EDT
In force
117 min
Issued by
NWS Pittsburgh, PA
Area
Counties, with a storm outline in the text
Flood severity
None

County Butler County, PA

The radar

The Pittsburgh radar (KPBZ), 52 km from the middle of the area, began a volume at 02:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 2.6 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2007-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 398 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2007-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
398 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
1807 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KPBZ 030234
FFWPBZ
PAC019-030430-
/X.NEW.KPBZ.FF.W.0002.070603T0233Z-070603T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
1033 PM EDT SAT JUN 2 2007

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BUTLER COUNTY IN WEST CENTRAL PENNSYLVANIA...

* UNTIL 1230 AM EDT

* AT 1031 PM EDT...FLASH FLOODING WAS REPORTED FROM A THUNDERSTORM
  OVER THE WARNED AREA.

OVER THREE INCHES OF RAIN HAS FALLEN IN THE PAST TWO HOURS 
OVER STONY RUN ABOUT 2 MILES NORTH OF THE ROUTE 422 AND ROUTE 308 
INTERSECTION. FLOODING IS POSSIBLE ALONG ROUTE 308 JUST NORTH OF
WINDWARD HEIGHTS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...1-877-633-6772.

LAT...LON 4093 8002 4087 7990 4099 7983 4102 7992

$$
1 follow-up statement
000 
WGUS71 KPBZ 030308
FFSPBZ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1103 PM EDT SAT JUN 2 2007

PAC019-030430-
/X.CON.KPBZ.FF.W.0002.000000T0000Z-070603T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BUTLER PA-
1103 PM EDT SAT JUN 2 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1230 AM EDT FOR
BUTLER COUNTY...

AT 1056 PM EDT...THE THUNDERSTORMS HAVE DIMINISHED ACROSS THE 
WARNING AREA BUT 4 INCHES OF RAIN FELL IN 2 HOURS AND 15 MINUTES
ABOUT 2 MILES NORTH OF THE ROUTE 422 AND ROUTE 8 INTERSECTION NORTH
OF BUTLER. STONY RUN ALONG ROUTE 308 WILL CONTINUE TO RISE FOR THE
NEXT HOUR AND FLOODING IS POSSIBLE ALONG ROUTE 308 JUST NORTH OF 
WINDWARD HEIGHTS.


LAT...LON 4093 8002 4087 7990 4099 7983 4102 7992

$$

RSD

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jun 2, 2:31 PM EDT, 8 hours 2 minutes earlier.

Area forecast discussion, Jun 2, 2:31 PM EDT, 8 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
231 PM EDT SAT JUN 2 2007

.SYNOPSIS...
UPPER LEVEL RIDGE OF HIGH PRESSURE WILL BRING VERY WARM AND HUMID
CONDITIONS THROUGH SUNDAY. AFTERNOON HEATING WILL KICK OFF
SCATTERED SHOWERS AND THUNDERSTORMS. UPPER RIDGE BREAKS DOWN
TONIGHT INTO MONDAY AS CLOSED LOW OVER THE MIDWEST BECOMES A SLOW
MOVING OPEN TROF AND MOVES THROUGH THE GREAT LAKES BY TUESDAY WITH
A PERIOD OF UNSETTLED WEATHER. WEAK RIDGING DEVELOPS BEHIND THE
SHORT WAVE ON WEDNESDAY BRINGING DRY WEATHER THROUGH THURSDAY.

&&

.NEAR TERM /THROUGH SUNDAY/...
SCATTERED CONVECTION WILL BE ACROSS REGION INTO THIS EVENING. BEST
CHANCES LOOK TO BE ALONG CONVERGENCE ZONE FROM SE OH TO NRN PA AND
NEAR RIDGES. CONVECTION WILL DIMINISH THIS EVENING THEN INCREASING
CLOUDS AND DEW POINTS OVERNIGHT INTO SUNDAY AS REMNANTS OF BARRY ARE
SWEPT NORTH BY TROF IN OH VALLEY. THIS WILL BRING SHOWERS AND
EMBEDDED STORMS INCREASING SOUTH TO NORTH DURING DAY SUNDAY WITH
LIKELY POPS. TEMPERATURES COOL CONSIDERABLY SUNDAY WITH CLOUDS AND
SHOWERS.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/...
A CLOSED UPPER LEVEL LOW WILL MOVE INTO THE GREAT LAKES AREA ON
SUNDAY NIGHT. THIS LOW WILL MOVE SLOWLY BEFORE OPENING UP AND
PULLING OUT TUESDAY NIGHT. SHORT WAVES WILL SWING AROUND THIS LOW
GIVING SHOWERS AND THUNDERSTORMS THROUGH TUESDAY NIGHT.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
UPPER RIDGE BEGINS TO BUILD BACK INTO OUR AREA WEDNESDAY BRINGING
A STRETCH OF DRY WEATHER FOR WEDNESDAY THROUGH THURSDAY NIGHT ALONG
WITH SLOWLY WARMING TEMPERATURES. ANOTHER WAVE PUSHES INTO THE
REGION ON FRIDAY BRINGING THE RETURN OF SHOWERS AND THUNDERSTORMS
TO THE AREA.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
SCATTERED CONVECTION WILL BE HARD TO PLACE AT A SPECIFIC TERMINAL
INTO THIS EVENING. BEST CHANCES LOOK TO BE ALONG CONVERGENCE ZONE
FROM SE OH TO NRN PA AND NEAR RIDGES WHERE A LATE AFTERNOON MVFR
TEMPO GROUP WAS INCLUDED. WENT WITH VCTS KPIT AND IN AREAS AWAY FROM
RIDGES. WITH PLENTY OF LOW LEVEL MOISTURE EXPECT MVFR FOG AGAIN TO
FORM AFTER SUNSET. THEN AN AREA OF LOWERING MID DECK AND RAIN
SHOWERS WILL SPREAD NORTHWARD AS REMNANTS OF BARRY ARE SWEPT NORTH
BY TROF IN OH VALLEY. EXPECT MVFR SHOWERS SUNDAY WITH THUNDER
POSSIBLE IN THE AFTERNOON.

IN THE LONG TERM DEEP TROF WILL REMAIN ACROSS NORTHEAST US WITH
SHOWER AND THUNDERSTORM CHANCE INTO TUESDAY BEFORE FRONT PUSHES
SOUTH OF REGION. WOULD EXPECT GENERAL VFR CONDITIONS WED-THU
ALTHOUGH THUNDERSTORMS MAY BE POSSIBLE ACROSS NORTHERN WITH WARM
FRONT WED NIGHT-THURSDAY.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.

&&

66
Hazardous weather outlook, Jun 2, 5:10 AM EDT, 17 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
510 AM EDT SAT JUN 2 2007

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-030915-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-
FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-
ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-FAYETTE-HANCOCK-
BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER-
510 AM EDT SAT JUN 2 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST
CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 2, 6:34 PM EDT, 3 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
634 PM EDT SAT JUN 2 2007

PAZ007-013-022330-
LAWRENCE PA-MERCER PA-
634 PM EDT SAT JUN 2 2007

...THUNDERSTORMS...

AREA OF SLOW MOVING THUNDERSTORMS ENTERING PORTIONS OF EASTERN
MERCER AND LAWRENCE COUNTIES...

AT 628 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS 14 MILES SOUTH OF FARRELL...OR ABOUT
10 MILES WEST OF NEW CASTLE...MOVING NORTHEAST AT 10 MPH. THESE
STORMS WILL PRODUCE VERY HEAVY RAIN AND FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES. HAIL IS ALSO POSSIBLE. BECAUSE OF THE SLOW
MOVEMENT OF THESE STORMS...LOCATIONS IN THEIR PATH WILL SEE HIGH
RAINFALL AMOUNTS IN A SHORT PERIOD OF TIME.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  FARRELL...HERMITAGE AND SHARON

KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.

INTENSE LIGHTNING IS REPORTED WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
Special weather statement, Jun 2, 10:03 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1003 PM EDT SAT JUN 2 2007

PAZ014-030245-
BUTLER PA-
1003 PM EDT SAT JUN 2 2007

...THUNDERSTORMS WITH HEAVY RAIN IN BUTLER COUNTY...

AT 1002 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS ABOUT 4 MILES WEST OF BUTLER...MOVING
NORTHEAST AT 5 MPH.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  FISHER HEIGHTS...GREENWOOD VILLAGE...HOMEACRE...JAMISONVILLE...
  MERIDIAN...MOUNT CHESTNUT...MOUNT CHESTNUT SPRINGS...NORTHVUE...
  ONEIDA...QUEEN JUNCTION...WINDWARD HEIGHTS...SHANOR HEIGHTS AND
  TIMBERLY HEIGHTS.

THIS STORM IS PRODUCING FREQUENT LIGHTNING. MOVE TO A SAFE PLACE IF
THUNDERSTORMS APPROACH.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.

HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND CREEKS MAY ALSO
RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS.

Nearby

Flash Flood Warnings in Pennsylvania, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.